Alert archive / Georgia / Flood Watches in 2010

Flood Watch 2, NWS Atlanta, GA

January 20, 201075 counties in Georgia

NWS Atlanta, GA issued this flood watch at Jan 20, 2010, 3:12 PM EST for 75 counties in Georgia. It took effect at Jan 21, 2010, 1:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2010, 3:12 PM EST (20:12 UTC)
In effect from
Jan 21, 2010, 1:00 AM EST
Expired
Jan 21, 2010, 1:18 PM EST
In force
12 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 75 counties

Baldwin County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WGUS62 KFFC 202012
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EST WED JAN 20 2010

GAZ022-025-027-031>039-041>062-066>076-078>086-089>098-102>113-
210415-
/O.NEW.KFFC.FA.A.0002.100121T0600Z-100122T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE...
ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...
CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...
MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
312 PM EST WED JAN 20 2010

...FLOOD WATCH IN EFFECT FROM 1 AM EST THURSDAY THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTH AND ALL OF CENTRAL GEORGIA.

* FROM 1 AM EST THURSDAY THROUGH 7 PM EST THURSDAY EVENING.

* A LOW PRESSURE SYSTEM DEVELOPING IN THE SOUTHERN PLAINS IS
  EXPECTED TO DEEPEN AS IT MOVES EAST THROUGH FRIDAY. ABUNDANT
  GULF MOISTURE WILL SPREAD NORTH IN ADVANCE OF THIS STORM SYSTEM.
  THIS WILL COMBINE WITH INCREASING INSTABILITIES AND UPPER LEVEL
  FORCING WHICH WILL PRODUCE PERIODS OF HEAVY RAIN AND SCATTERED
  THUNDERSTORMS ON THURSDAY AND THURSDAY EVENING. THE RAIN SHOULD
  END EARLY FRIDAY MORNING.

  WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED
  AMOUNTS UP TO 3 INCHES ARE EXPECTED FROM EARLY THURSDAY MORNING
  THROUGH THURSDAY EVENING. THE AREA OF GREATEST RAINFALL
  POTENTIAL IS GENERALLY SOUTH OF A LINE FROM BUCHANAN THROUGH
  CUMMING TO DANIELSVILLE.

* SOILS REMAIN VERY MOIST ACROSS NORTH AND CENTRAL GEORGIA DUE TO
  RAINFALL AMOUNTS OF 1 TO 2 INCHES THAT FELL THIS PAST WEEKEND.
  THIS HAS CAUSED MOST CREEKS AND RIVERS TO FLOW ABOVE NORMAL. THE
  EXPECTED HEAVY RAINFALL WILL QUICKLY RUNOFF AND CAUSE RISES ON
  STREAMS...CREEKS AND RIVERS BY THURSDAY EVENING. THIS COULD
  RESULT IN MINOR FLOODING ACROSS THE AREA OF CONCERN...WHICH
  USUALLY IMPACTS WOODLANDS...FIELDS...RECREATION AREAS...BOAT
  RAMPS AND RIVER ACCESS ROADS NEAR STREAMS.

  ALSO...PONDING OF WATER ON ROADS WILL BE POSSIBLE IN LOW LYING
  OR SLOW DRAINING AREAS DUE TO DEBRIS IN DITCHES AND DRAINS. THIS
  MAY CAUSE SOME TEMPORARY ROAD CLOSURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
4 follow-up statements
409 
WGUS62 KFFC 211234
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 AM EST THU JAN 21 2010

GAZ022-025-027-031>039-041>062-066>076-078>086-089>098-102>113-
220000-
/O.CON.KFFC.FA.A.0002.000000T0000Z-100122T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE...
ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...
CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...
MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
734 AM EST THU JAN 21 2010

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH AND ALL OF CENTRAL GEORGIA.

* UNTIL 7 PM EST THIS EVENING

* A DEEPENING LOW PRESSURE SYSTEM OVER ARKANSAS WILL MOVE TO
  EASTERN KENTUCKY THROUGH FRIDAY. ABUNDANT GULF MOISTURE
  CONTINUES TO SPREAD NORTH IN ADVANCE OF THE STORM SYSTEM THIS
  MORNING. THIS WILL COMBINE WITH INCREASING INSTABILITIES AND
  UPPER LEVEL FORCING WHICH WILL PRODUCE PERIODS OF HEAVY RAIN AND
  SCATTERED THUNDERSTORMS THROUGH THIS EVENING. THE RAIN WILL END
  LATER TONIGHT.

  WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE ALREADY
  OCCURRED IN WEST CENTRAL AND PORTIONS OF CENTRAL GEORGIA AS OF
  700 AM EST THIS MORNING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2
  INCHES CAN BE EXPECTED OVER THE WATCH AREA THROUGH THIS EVENING.
  THE AREA OF GREATEST RAINFALL POTENTIAL IS GENERALLY SOUTH OF A
  LINE FROM BUCHANAN THROUGH CUMMING TO DANIELSVILLE.

* SOILS REMAIN VERY MOIST ACROSS NORTH AND CENTRAL GEORGIA DUE TO
  RECENT RAINFALL. THIS HAS CAUSED MOST CREEKS AND RIVERS TO FLOW
  ABOVE NORMAL. THE EXPECTED HEAVY RAINFALL WILL QUICKLY RUNOFF
  AND CAUSE RISES ON STREAMS...CREEKS AND RIVERS BY THIS EVENING.
  THE COULD RESULT IN MINOR FLOODING ACROSS THE AREA OF CONCERN...
  WHICH USUALLY IMPACTS WOODLANDS...FIELDS...RECREATION AREAS...
  BOAT RAMPS AND RIVER ACCESS ROADS NEAR STREAMS.

  ALSO...PONDING OF WATER ON ROADS WILL BE POSSIBLE IN LOW LYING
  OR SLOW DRAINING AREAS DUE TO DEBRIS IN DITCHES AND DRAINS. THIS
  MAY CAUSE SOME TEMPORARY ROAD CLOSURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
628 
WGUS62 KFFC 211542
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1042 AM EST THU JAN 21 2010

GAZ022-025-027-031>039-041>062-066>073-078>082-089-094-211645-
/O.CAN.KFFC.FA.A.0002.000000T0000Z-100122T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-MUSCOGEE-
PEACH-
INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE...
ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...
CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...
MILLEDGEVILLE...MACON...COLUMBUS
1042 AM EST THU JAN 21 2010

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTH AND CENTRAL GEORGIA HAS
BEEN CANCELLED.

THE RAIN AHEAD OF A STRONG LOW PRESSURE SYSTEM IN ARKANSAS WAS
MOVING OUT OF THE PREVIOUS WATCH AREA FASTER THAN EXPECTED.

RAINFALL AMOUNTS OF 0.5 INCH IN THE NORTH TO 1.5 INCHES IN THE
CENTRAL PORTIONS OF GEORGIA HAVE OCCURRED DURING THE PAST 12
HOURS.

THESE AMOUNTS WILL NOT CAUSE ANY FLOODING AND WITH NO ADDITIONAL
SIGNIFICANT RAIN EXPECTED FOR THE REST OF THE DAY...THE FLOOD
WATCH HAS BEEN CANCELLED.

$$

GAZ074>076-083>086-090>093-095>098-102>113-212345-
/O.CON.KFFC.FA.A.0002.000000T0000Z-100122T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-GLASCOCK-JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...WARNER ROBINS...DUBLIN...
LUMPKIN...AMERICUS...CORDELE...VIDALIA
1042 AM EST THU JAN 21 2010

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA

* UNTIL 7 PM EST THIS EVENING.

* A DEEPENING LOW PRESSURE SYSTEM OVER ARKANSAS WILL MOVE TO
  EASTERN KENTUCKY THROUGH FRIDAY. ABUNDANT GULF MOISTURE
  CONTINUES TO SPREAD NORTH IN ADVANCE OF THE STORM SYSTEM THIS
  MORNING. THIS WILL COMBINE WITH INCREASING INSTABILITIES AND
  UPPER LEVEL FORCING WHICH WILL PRODUCE PERIODS OF HEAVY RAIN AND
  SCATTERED THUNDERSTORMS THROUGH THIS EVENING. THE RAIN WILL END
  LATER THIS EVENING.

* WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE ALREADY
  OCCURRED IN WEST CENTRAL AND PORTIONS OF CENTRAL GEORGIA AS OF
  1000 AM EST THIS MORNING. THIS AREA WAS GENERALLY FROM FORT
  BENNING TO DUBLIN TO MCRAE AND LUMPKIN. RAINFALL AMOUNTS OF 1 TO
  1.5 INCHES OCCURRED IN THE REMAINDER OF THE WATCH AREA. MINOR
  CREEK AND STREET FLOODING CONTINUED IN CRISP COUNTY.

  ADDITIONAL RAINFALL AMOUNTS OF 0.5 INCH IN THE WEST TO AROUND 1
  INCH IN THE EAST SECTIONS OF THE WATCH CAN BE EXPECTED THROUGH
  THIS EVENING. THE AREA OF GREATEST RAINFALL POTENTIAL IS
  GENERALLY SOUTH OF A LINE FROM ABBEVILLE THROUGH DUBLIN TO
  GIBSON.

$$
589 
WGUS62 KFFC 211609 CCA
FFAFFC

FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1107 AM EST THU JAN 21 2010

GAZ022-025-027-031>039-041>062-066>073-078>082-089-094-211715-
/O.CAN.KFFC.FA.A.0002.000000T0000Z-100122T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-MUSCOGEE-
PEACH-
INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE...
ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...
CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...
MILLEDGEVILLE...MACON...COLUMBUS
1107 AM EST THU JAN 21 2010

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTH AND CENTRAL GEORGIA HAS
BEEN CANCELLED.

THE RAIN AHEAD OF A STRONG LOW PRESSURE SYSTEM IN ARKANSAS WAS
MOVING OUT OF THE PREVIOUS WATCH AREA FASTER THAN EXPECTED.

RAINFALL AMOUNTS OF 0.5 INCH IN THE NORTH TO 1.5 INCHES IN THE
CENTRAL PORTIONS OF GEORGIA HAVE OCCURRED DURING THE PAST 12
HOURS.

THESE AMOUNTS WILL NOT CAUSE ANY FLOODING AND WITH NO ADDITIONAL
SIGNIFICANT RAIN EXPECTED FOR THE REST OF THE DAY...THE FLOOD
WATCH HAS BEEN CANCELLED.

$$

GAZ074>076-083>086-090>093-095>098-102>113-220000-
/O.COR.KFFC.FA.A.0002.000000T0000Z-100122T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-GLASCOCK-JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...WARNER ROBINS...DUBLIN...
LUMPKIN...AMERICUS...CORDELE...VIDALIA
1107 AM EST THU JAN 21 2010

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA

* UNTIL 7 PM EST THIS EVENING.

* A DEEPENING LOW PRESSURE SYSTEM OVER ARKANSAS WILL MOVE TO
  EASTERN KENTUCKY THROUGH FRIDAY. ABUNDANT GULF MOISTURE
  CONTINUES TO SPREAD NORTH IN ADVANCE OF THE STORM SYSTEM THIS
  MORNING. THIS WILL COMBINE WITH INCREASING INSTABILITIES AND
  UPPER LEVEL FORCING WHICH WILL PRODUCE PERIODS OF HEAVY RAIN AND
  SCATTERED THUNDERSTORMS THROUGH THIS EVENING. THE RAIN WILL END
  LATER THIS EVENING.

* WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE ALREADY
  OCCURRED IN WEST CENTRAL AND PORTIONS OF CENTRAL GEORGIA AS OF
  1000 AM EST THIS MORNING. THIS AREA WAS GENERALLY FROM FORT
  BENNING TO DUBLIN TO MCRAE AND LUMPKIN. RAINFALL AMOUNTS OF 1 TO
  1.5 INCHES OCCURRED IN THE REMAINDER OF THE WATCH AREA. MINOR
  CREEK AND STREET FLOODING CONTINUED IN CRISP COUNTY.

  ADDITIONAL RAINFALL AMOUNTS OF 0.5 INCH IN THE WEST TO AROUND 1
  INCH IN THE EAST SECTIONS OF THE WATCH CAN BE EXPECTED THROUGH
  THIS EVENING. THE AREA OF GREATEST RAINFALL POTENTIAL IS
  GENERALLY SOUTH OF A LINE FROM ABBEVILLE THROUGH DUBLIN TO
  GIBSON.

$$
809 
WGUS62 KFFC 211818
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 PM EST THU JAN 21 2010

GAZ074>076-083>086-090>093-095>098-102>113-211930-
/O.CAN.KFFC.FA.A.0002.000000T0000Z-100122T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-GLASCOCK-JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...WARNER ROBINS...DUBLIN...
LUMPKIN...AMERICUS...CORDELE...VIDALIA
118 PM EST THU JAN 21 2010

...FLOOD WATCH IS CANCELLED FOR PORTIONS OF CENTRAL GEORGIA...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA HAS BEEN CANCELLED.

THE HEAVY RAIN AND SCATTERED THUNDERSTORMS OVER CENTRAL GEORGIA
THIS MORNING HAVE MOVED RAPIDLY EAST INTO SOUTH CAROLINA THIS
AFTERNOON. A FEW SHOWERS MAY STILL BE POSSIBLE BEFORE THE END OF
THE DAY...BUT NO ADDITIONAL SIGNIFICANT RAIN IS EXPECTED.

WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES OCCURRED LAST NIGHT AND
THIS MORNING OVER THE WATCH AREA. SOME MINOR FLOODING HAS OCCURRED 
IN CRISP COUNTY...BUT IT HAS CREST AND IS NOW IN RECESSION.

ELSEWHERE NUMEROUS AREAS OF STANDING WATER WERE COMMON IN DITCHES
AND FIELDS.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Jan 20, 5:33 AM EST, 9 hours 39 minutes earlier.

Area forecast discussion, Jan 20, 5:33 AM EST, 9 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 AM EST WED JAN 20 2010

.SHORT TERM /TODAY THROUGH FRIDAY/...
A SERIES OF UPPER DISTURBANCES MOVING EASTWARD ALONG A STATIONARY
BOUNDARY JUST NORTH OF THE STATE WILL HELP SPREAD A FEW SHOWERS
ACROSS MAINLY NORTH GA TODAY. EXPECT ABOUT A 30% CHANCE OF SHOWERS
MAKING IT DOWN TO THE ATLANTA AREA LATER THIS AFTERNOON. EXPECT THE
GREATER RAIN CHANCES TO SPREAD ACROSS NORTH AND CENTRAL GA TONIGHT
AND THURSDAY AS MODELS AGREE ON KICKING A SURFACE LOW TO THE LOWER
MS VALLEY BY 12Z THURSDAY. THE GFS IS A BIT FASTER...BUT ALL MODELS
SHOW WIDESPREAD SHOWERS SPREADING ACROSS THE STATE BEGINNING THIS
EVENING AND CONTINUING THROUGH THURSDAY EVENING...BRINGING A
POTENTIAL FOR HEAVY RAIN ACROSS NORTH AND CENTRAL GA...MAINLY
BETWEEN MID THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. AT THIS
TIME...EXPECTING WIDESPREAD 1 TO 3 INCHES ACROSS THE AREA WITH
ISOLATED HIGHER AMOUNTS LIKELY...ESPECIALLY FOR AREAS ALONG AND
NORTH OF A WEST POINT TO MILLEDGEVILLE TO AUGUSTA LINE. AN ESF
(FLOOD POTENTIAL OUTLOOK) HAS BEEN ISSUED...AND STILL LOOKS GOOD FOR
NOW...BUT FULLY EXPECT A FLOOD WATCH TO BE ISSUED LATER TODAY WITH
THE AFTERNOON FORECAST PACKAGE. BOTH GFS AND NAM SPREAD MODERATE
500-1000 MLCAPE AND -3 TO -6 LI'S OVER THE STATE THURSDAY AFTERNOON.
THIS JUST AHEAD OF THE APPROACHING FRONT AND STRONG UPPER VORT
MAX... ALL SUGGESTING A POTENTIAL FOR STRONG THUNDERSTORMS THURSDAY
AFTERNOON. SPC HAS PLACED A SMALL PART OF WEST CENTRAL AND NW GA IN
A SLIGHT RISK AREA ON THURSDAY...AS STRONG DEEP LAYER SHEER AND
INCREASING INSTABILITIES COULD SUPPORT A FEW SEVERE STORMS DURING
DAYTIME HEATING ON THURSDAY. IT APPEARS LARGE HAIL AND STRONG WIND
GUSTS WOULD BE THE MAIN THREATS...BUT WITH VEERING LOW LEVEL WINDS
PRODUCING 200-400 HELICITY...AN ISOLATED TORNADO OR TWO CANNOT BE
RULED OUT. OTHERWISE... THE LOW PRESSURE SYSTEM PUSHES OVER KY
THURSDAY NIGHT WITH A DRY SLOT ADVECTING UP FROM THE SW HELPING TO
END THE THREAT OF HEAVY RAIN SOMETIME THURSDAY EVENING. THE LIGHTER
RAINS WILL LINGER THURSDAY NIGHT...ESPECIALLY ACROSS NORTH GA WHERE
WRAP AROUND MOISTURE REMAINS DEEPER. A DRY NW FLOW ALOFT WILL BECOME
ESTABLISHED EARLY FRIDAY MORNING...BRINGING AN END TO THE RAIN.
HOWEVER...LINGERING WRAP AROUND CLOUDS WILL KEEP A SLIGHT CHANCE OF
LIGHT RAIN ACROSS NORTH GA ON FRIDAY. HAVE LEANED TOWARD THE WARMER
MET HIGHS FOR TODAY...THEN TOOK A MAV AND MET BLEND REMAINING
PERIODS.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
COOL HIGH PRESSURE WILL DOMINATE FRIDAY NIGHT...THEN BEGIN TO
WEAKEN ON SATURDAY AS ANOTHER LOW PRESSURE SYSTEM KICKS OUT OF
THE CENTRAL PLAINS. THIS LOW TRACKS FAR TO THE NORTH AND DRAGS A
TRAILING COLD FRONT ACROSS THE STATE ON SUNDAY. EXPECTING MAINLY
SHOWERS WITH THIS SYSTEM AS THE FRONT GETS STRETCHED OUT AND
WEAKENS AS IT SLOWLY PUSHES EASTWARD ACROSS THE STATE. A SERIES OF
VORT MAXES SWINGING THRU A LONG WAVE UPPER TROUGH WILL KEEP CLOUDS
AND A SLIGHT CHANCE OF RAIN IN THE FORECAST ON MONDAY...BUT EXPECT
HIGH PRESSURE AND CLEARING CONDITIONS BY MONDAY NIGHT-TUESDAY.

&&

.AVIATION...
CEILINGS SLOWLY COMING DOWN TODAY AS RAIN BEGINS MOVING INTO THE
AREA. SHOULD BEGIN TO SEE MVFR CEILINGS BY LATE AFTERNOON/EARLY
EVENING AS THE RAIN BEGINS. MAY SEE SOME IFR TO LIFR CEILINGS OVER
NIGHT WITH HEAVIER SHOWERS. WINDS WINDS WILL START OUT OF THE SW
TURNING TO THE SE BY 00Z. WIND SPEEDS EXPECTED IN THE 5-10KT RANGE
THROUGH THE PERIOD. THUNDERSTORMS WILL MOVE IN ACROSS THE AREA AFTER
12Z THU. VSBYS SHOULD STAY VFR THROUGH 06Z THU. MAY SEE SOME MVFR TO
IFR VSBYS AFTER THAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  50  54  43  57 /  30 100 100  50  10
ATLANTA         64  50  58  46  59 /  40 100 100  20   5
BLAIRSVILLE     55  48  51  42  52 /  60 100 100  50  20
CARTERSVILLE    59  49  60  43  56 /  50 100 100  20  10
COLUMBUS        65  55  67  48  65 /  30 100 100  20   5
GAINESVILLE     62  49  53  44  55 /  40 100 100  40  10
MACON           67  53  64  49  64 /  20 100 100  30   5
ROME            58  50  60  45  58 /  70 100  90  20  10
PEACHTREE CITY  64  50  62  44  61 /  30 100 100  20   5
VIDALIA         69  52  66  51  65 /  10  80  80  50   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

39
Hazardous weather outlook, Jan 20, 6:03 AM EST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 AM EST WED JAN 20 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
603 AM EST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
WEAKENING HIGH PRESSURE OVER THE STATE WILL SLIDE EASTWARD
ALLOWING SHOWERS TO MOVE INTO WESTERN GA LATE THIS AFTERNOON. THESE
SHOWERS WILL PUSH EAST ACROSS THE REGION BRINGING RAIN TO NORTH
AND CENTRAL GEORGIA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF NORTH AND
CENTRAL GEORGIA THURSDAY AND AGAIN ON SUNDAY. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

Nearby

Flood Watches in Georgia, 2010Every flood watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.